MAUDE Adverse Event Report: CONMED AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONMED AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS12-120LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the that the ias12-120lpi 12 mm access port & palm grip obt w/bladeless optical tip device was being used during a robotic procedure on (b)(6) 2025 when it was reported ¿during the robotic procedure, the airseal valve gradually deteriorated, eventually leading to one of the four valves detaching and falling into the patient.Need to use additional equipment and instruments in order to successfully locate the valve in the patient's thorax.¿.The procedure was completed and there was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: d3 manufacturer address was updated.The device will not be returned for evaluation, but photographic evidence has been provided.A root cause cannot be determined, however, based upon the photos and the ifu, the likely root cause of the failure is due to the use of sharp objects and excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised that if using the optional sound cap (8 mm, 12 mm): inspect sound cap foam and seal prior to use.Inspect the sound cap after use for physical damage of any kind.(note: if using optional sound cap, use caution when inserting a sharp or large device through the cannula.The optional sound cap may be removed from the cannula at any time during the procedure and should be removed before inserting any sharp or large object into the cannula.) take care that the outer wall of the airseal access port is only in contact with tissue and is neither trapped between nor collides with hard surfaces, such as other instruments or bone.Prolonged or sudden contact with hard surfaces can result in damage to or breakage of the access port.Only surgical hand instruments should be passed down the airseal access port.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the that the ias12-120lpi 12 mm access port & palm grip obt w/bladeless optical tip device was being used during a robotic procedure on 06nov25 when it was reported ¿during the robotic procedure, the airseal valve gradually deteriorated, eventually leading to one of the four valves detaching and falling into the patient.Need to use additional equipment and instruments in order to successfully locate the valve in the patient's thorax.¿.The procedure was completed and there was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED
525 french road
complejo industrial chihuahua
utica 13502
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key23655399
Report Number3007305485-2025-00191
Device Sequence Number14658872
Product Code GCJ
UDI-Device Identifier10845854045688
UDI-Public(01)10845854045688(17)280513(10)202505144
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS12-120LPI
Device Lot Number202505144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Patient Weight71 KG
Patient EthnicityNon Hispanic